Although intravenous haloperidol (HAL) is an effective medication that is often prescribed to treat agitation, several instances of torsade de pointes or prolonged QT interval have been reported. To investigate the association between intravenous HAL and QT prolongation and between intravenous HAL and ventricular tachyarrhythmia, a cross-sectional cohort study was performed that included measuring corrected QT intervals (QTc) on an emergency basis before intravenous HAL and continuously monitoring electrocardiographic (ECG) findings after intravenous HAL. During a 2-month period, 47 patients received intravenous injections to control psychotic disruptive behavior. According to clinical practice, patients were divided as follows. The FZ-alone group was treated with intravenous flunitrazepam (FZ), and the FZ-plus-HAL group received intravenous FZ followed by intravenous HAL. Although the difference in the mean QTc immediately after intravenous FZ between the two groups was not significant, the mean QTc after 8 hours in the FZ-plus-HAL group was longer than that in the FZ-alone group (p < 0.001). Four patients in the FZ-plus-HAL group had a QTc of more than 500 msec after 8 hours. The change in QTc during 8 hours significantly differed between the two groups (t = 2.64, p > 0.05). Furthermore, the change in QTc was moderately correlated with the dose of intravenous HAL, as evidenced by a coefficient of correlation of 0.48 (p < 0.001). However, ventricular tachyarrhythmia was not detected among 307 patients within a 1-year period, although the ECG was continuously monitored for at least 8 hours after intravenous HAL. The modest nature of QTc prolongation and the apparent absence of ventricular tachyarrhythmia under continuous ECG monitoring indicate that QTc prolongation associated with intravenous HAL is not necessarily dangerous. However, in an emergency situation, clinicians cannot exclude patients predisposed to torsade de pointes, such as those with inherited ion channel disorders. Therefore, clinicians should be aware of the association between intravenous HAL and QT prolongation.